Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 5, 2019, 3:23 AM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 3:23 AM CDT (08:23 UTC)
- Expired
- Jul 5, 2019, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WGUS53 KSGF 050823
FFWSGF
MOC217-051430-
/O.NEW.KSGF.FF.W.0080.190705T0823Z-190705T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
323 AM CDT Fri Jul 5 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Vernon County in west central Missouri...
* Until 930 AM CDT Friday.
* At 323 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Nevada... Sheldon...
Montevallo... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
This warning includes but is not limited to the following low water
crossings...
Highway 54, 3 miles east of Deerfield...
Route KK at Dry Wood Creek 5 miles northwest of Moundville...
and Route V at The Osage River just north of Stotesbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3805 9460 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3804 9411 3805 9410
3803 9408 3803 9406 3764 9408 3765 9462
$$
Raberding1 follow-up statement
964
WGUS73 KSGF 051427
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
927 AM CDT Fri Jul 5 2019
MOC217-051433-
/O.EXP.KSGF.FF.W.0080.000000T0000Z-190705T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon MO-
927 AM CDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING FOR VERNON COUNTY WILL EXPIRE AT 930 AM
CDT...
While flash flooding and rapidly rising water is no longer expected,
flooding will linger across the region, and a flood warning remains
in effect through late afternoon.
Please continue to heed any remaining road closures.
LAT...LON 3805 9460 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3804 9411 3805 9410
3803 9408 3803 9406 3764 9408 3765 9462
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:13 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 5, 3:13 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 313 AM CDT Fri Jul 5 2019 .SHORT TERM...(Today and tonight) Issued at 203 AM CDT Fri Jul 5 2019 An MCV will continue to track southeast across the Missouri Ozarks this morning. Numerous showers and thunderstorms will persist in proximity to this feature. We will likely see some rather high rainfall rates beneath some of these cells. Thus, any training of thunderstorms may result in flash flooding. Depending on how quickly this MCV moves southeast, it is quite possible that activity lingers into this afternoon across the eastern Ozarks. Areas of western Missouri and southeastern Kansas may see a window of dry weather for at least a portion of the afternoon. We will then have to watch the status of convection developing across southern Nebraska in the vicinity of a surface boundary. Multiple CAMs are indicating this convection growing upscale into at least one MCS with this activity potentially tracking south into portions of southeastern Kansas and western Missouri this afternoon or early this evening. If this situation materializes, there will be the potential for damaging wind gusts given the presence of very high CAPE and low-level theta-e differences (supportive of strong cold pools). Given the uncertainties in convective and cloud coverage today, we have stuck pretty close to a model consensus blend for today's highs. Areas of the central and eastern Ozarks should see highs in the middle 80s. Temperatures in the upper 80s to around 90 degrees are forecast for locations along and west of the I-49 corridor. Any leftover convection over the eastern Ozarks should then quickly die off this evening. We will have to watch upstream for additional MCS potential as a low-level jet stream interacts with that boundary near the KS/NE border. We kept PoPs in the 20-40% range tonight as it is difficult to pinpoint where a potential MCS might track. Regardless, we will have to watch for the continued potential for flash flooding, especially for locations that receive multiple rounds of storms. .LONG TERM...(Saturday through Thursday) Issued at 203 AM CDT Fri Jul 5 2019 Chances for storms will then continue into this weekend as the area will remain in the potential track for MCSs. Afternoon pop-up storms will also remain possible depending on the timing of MCSs. Global models do indicate that an upper level ridge will try and build over the central U.S. early next week. However, there are still some signals for embedded short wave energy tracking across the central Plains. Thus, we kept slight chance PoPs going for much of the area. Temperatures should warm a few degrees early next week with those weak height rises. Global models then suggest that a summertime ridge will shift west towards the Four Corners region starting around the middle of next week, thus putting our area in a northwest flow aloft. This would support a frontal boundary slipping south into the region with perhaps a slightly better chance for storms. Temperatures should cool at least a few degrees if this scenario pans out. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1142 PM CDT Thu Jul 4 2019 Hazy/smokey conditions due to fireworks will continue overnight reducing vis locally to MVFR at times. An area of showers and storms will attempt to move south towards the area overnight and may reach the JLN and SGF areas before 12z however confidence is still rather low. Additional showers and storms are possible on Friday afternoon and evening. Winds will remain light out of the south. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Burchfield
Hazardous weather outlook, Jul 4, 8:56 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 856 PM CDT Thu Jul 4 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 856 PM CDT Thu Jul 4 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... An area of showers and storms across west central Missouri will slowly move to the southeast tonight into locations mainly north of I-44 and especially closer to US highway 54. The main threats will be frequent cloud to ground lightning and locally heavy rainfall that may result in flash flooding. There is still some uncertainty as to how far south this area of showers and storms will go overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms will remain possible through the weekend, especially during the afternoon and early evening hours. While organized severe weather is not expected, a few storms may produce locally gusty winds. Afternoon heat indices in the 90s to around 100 degrees can be expected through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:23 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, St. Clair and 1 more | 8 hr |
| Jul 5, 9:29 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 5, 9:29 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jul 5, 11:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 6 hr |
| Jul 5, 1:07 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Hickory, Polk, St. Clair | 4 hr |
| Jul 5, 1:23 PM CDT | Special Weather Statement | SGF | Cedar | 37 min |
| Jul 5, 2:40 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 3 hr |
| Jul 5, 3:26 PM CDT | Areal Flood Advisory | SGF | Christian, Dade, Greene, Jasper, Lawrence | 3 hr |
| Jul 5, 3:36 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 39 min |
| Jul 5, 3:49 PM CDT | Special Weather Statement | SGF | Barry, Christian, Stone, Taney | 41 min |
| Jul 5, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 47 min |
| Jul 5, 4:39 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 3 hr |
| Jul 5, 5:02 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| Jul 5, 5:13 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Dallas, Hickory and 3 more | 18 hr |
| Jul 5, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.